MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005203
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a popliteal artery.During removal of a spartacore guide wire, resistance was met with an unspecified source and once the gw was removed it was noted that the tip was unraveled (still in one piece).Additionally it also looked like it sheared/peeled.Intravascular imaging confirmed that nothing was left in the anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.The reported peeled / delaminated tip was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with other devices/anatomy resulted in the reported difficult to remove.Interaction/manipulation of the device resulted in the noted device damages (multiple core bends/kinks, stretched coils) and ultimately resulted in the reported break/noted core separation.The reported peeled / delaminated tip was unable to be confirmed.The noted multiple scratched teflon coating on the core likely occurred due to interaction with the torque device being tight against the guidewire.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15099010
Report Number2024168-2022-08134
Device Sequence Number11809796
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public08717648014031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1005203
Device Catalogue Number1005203
Device Lot Number1030161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale